Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Having itchy scalp and hair fall problem. Taking medication. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1919 Questions
I have an etchy scalp developed very recently. There is associated hair fall also, though not in large extent. I am a male, 61 year old & regularly taking following medicines:
Tab Volibo M0.2 - 1 with breakfast
Tab Natreilix SR - 1 tab after breakfast
Tab Benitec 20 - 1 tab after breakfast
Tab Ranozex - 1 tab at 11 am & again 1 tab at 11 pm
Tab Clopitab 75 - 1 tab after dinner

Could you pl advise me on etchy scalp & associated hairfall please?
Tab Angizem DP 120 - 1 tab after dinner
Tab TG TOR-F - 1 tab after dinner
Posted Mon, 16 Sep 2013 in Skin Hair and Nails
Answered by Dr. Johny Chacko 1 hour later
Brief Answer:
Advice on itchy scalp and hair fall

Detailed Answer:
Welcome to healthcare magic.
Itchy scalp could be due to dandruff ( seborrhoeic dermatitis) or head lice. Rarely in baldness some patients have itching as a symptom.
Do you have dandruff ?

60 percent of men at the age of 60 will become bald.
Is the hair falling from all over the scalp or only from the vertex and the temples mainly and less from sides and back of scalp ?
Hair fall mainly from vertex and scalp is seen in baldness.

Medicines can also cause hair fall. Cholesterol lowering drug statins, diuretics and anti clotting drugs can cause hair fall and you are taking them.

Please check the scalp for nits and lice, however silly it sounds as it is a common cause of scalp itching and in my experience I have seen a lot of chronic cases of scalp itching in all age groups and gender with this simple infestation as the cause.
Hope I have answered your query. If you have any clarifications I will be happy to help.
Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor